Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 26, 1999, 8:45 PM MDT for Goshen County, Wyoming. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1999, 8:45 PM MDT (02:45 UTC)
- Expired
- Jun 26, 1999, 9:20 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:50 PM MDT | Tornado F0 | La Grange, WY | Tornado briefly touched down 3 miles west of La Grange, WY |
| Jun 26, 8:51 PM MDT | Hail 1 | La Grange, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WFUS1 KCYS 270243 RRA TORCYS WYC015-270320- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 845 PM MDT SAT JUN 26 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING * UNTIL 920 PM MDT * AT 842 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 30 MILES SOUTH OF TORRINGTON OR 3 MILES WEST OF LAGRANGE... MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEAR LAGRANGE BY 850 PM MDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR WYJIN-WYSE JMG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:30 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM MDT, 6 hours 15 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT SAT JUN 26 1999 MODELS SIMILAR LIFTING AN UPPER LOW NORTHEAST THROUGH SOUTHERN SASK WHILE THE NEXT UPPER TROUGH DROPS INTO THE PACIFIC NORTHWEST TODAY AND ACROSS ID INTO WESTERN MT TONIGHT. SOUTHWEST FLOW ALOFT PERSISTS OVER SE WY AND THE NEBRASKA PNHDL WITH A WEAK VORTICITY LOBE PROGGED ACROSS THE CWA LATER IN THE DAY. POS BUOY ENERGY INCREASES TO 1200 TO 1400 J/KG OVER THE SE WY PLAINS BY 00Z SUN INCREASING TO 2200 J/KG INTO CHEYENNE COUNTY IN THE NEBRASKA PANHANDLE. RH VALUES INCREASE OVER THE NEBRASKA PNHDL INTO SE WY FOR THIS AFTERNOON AND EVE WITH A FAVORABLE WIND SHEAR PROFILE. TODAYS 94O LOOKS GOOD. SURFACE UPSLOPE TO PERSIST INTO SOUTHEAST WY THROUGH TONIGHT WITH RAIN SHOWERS EXPECTED TO LINGER PAST MIDNIGHT OVER THE PANHANDLE AND SE WY EAST OF THE LARAMIE RANGE. WILL KEEP LIKELY POPS FOR THESE AREAS TONIGHT. SCATTERED EVE CONVECTION WEST OF THE LARAMIE RANGE INTO EAST CENTRAL WY SHOULD END BY LATE EVE BUT MAY SEE A FEW LINGERING SHOWERS PAST MIDNIGHT AS THE H7 TROUGH MOVES THROUGH. ON SUN...NGM IS SLIGHTLY FURTHER S AND A LTL STGR WITH VORT MOVING EAST ALONG THE MT/WY BORDER SUNDAY AND MAY BE BEST. NGM IS FURTHER EAST WITH THE SFC LOW SUN WITH AN INVERTED TROUGH INTO E END WY WHICH WOULD TURN WINDS TO NW DOWNSLOPE DURING THE DAY WITH A DRY LINE PUSHING THROUGH THE SE WY PLAINS LATER IN THE DAY. BETTER RH TO BE IN THE NEB PNHDL SUN PM WHERE BEST POS BOUY ENERGY IS FORECASTED. WILL CONT SCT POPS FOR SUN PM DOWN THIS END OF THE STATE. HEIGHTS RISE OVER THE CANADIAN ROCKIES SUNDAY NIGHT INTO MONDAY WITH ZONAL FLOW THROUGH WY. SFC LEE TROF PRGD TO DVLP OVER SE WY MON WITH A DRIER AND WARMER AMS EXPECTED OVER THE CYS CWA. LEANED TO COOLER FWC GUIDANCE TEMPS FOR SUN BUT WILL COMPROMISE BETWEEN FAN AND FWC MAXES FOR MON. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Special weather statement, Jun 26, 3:55 PM MDT, 4 hours 50 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 355 PM MDT SAT JUN 26 1999 ...A TORNADO WATCH IS IN EFFECT FOR FAR EAST CENTRAL AND SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE UNTIL 9 PM THIS EVENING... EAST TO SOUTHEAST SURFACE UPSLOPE WINDS DEVELOPED OVER THE NEBRASKA PANHANDLE INTO THE SOUTHEAST WYOMING PLAINS BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. THE EAST TO SOUTHEAST WINDS HAVE RETURNED MORE MOIST AIR OUT WESTERN NEBRASKA AND NORTHEAST COLORADO INTO SOUTHEAST WYOMING. MEANWHILE THE FLOW ALOFT IS FROM THE SOUTHWEST PROVIDING A FAVORABLE WIND PROFILE OVER THE AREA FOR THE FORMATION OF SUPER CELL THUNDERSTORMS. THE COMBINATION OF DAY TIME HEATING AND A WEAK DISTURBANCE FORECASTED TO LIFT NORTHEAST ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING HAVE CAUSED SCATTERED THUNDERSTORMS TO DEVELOP OVER THE SOUTHEAST WYOMING MOUNTAINS THIS AFTERNOON. THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THEY LEAVE THE LARAMIE RANGE AND MOVE OVER A MORE MOIST AIR MASS OVER THE PLAINS INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SUPER CELLS AND MAY PRODUCE LARGE HAIL AND TORNADOES UNTIL 9 PM THIS EVENING. PEOPLE NEED TO BE ALERT TO STORMS MOVING INTO THEIR AREA. IF THREATENED SEEK SHELTER BEFORE RELAYING YOUR SEVERE WEATHER REPORT TO THE NEAREST LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. WCJIN-WYSE-WYNE PAL
Special weather statement, Jun 26, 3:55 PM MDT, 4 hours 50 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 355 PM MDT SAT JUN 26 1999 ...A TORNADO WATCH IS IN EFFECT FOR FAR EAST CENTRAL AND SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE UNTIL 9 PM THIS EVENING... EAST TO SOUTHEAST SURFACE UPSLOPE WINDS DEVELOPED OVER THE NEBRASKA PANHANDLE INTO THE SOUTHEAST WYOMING PLAINS BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA LAST NIGHT. THE EAST TO SOUTHEAST WINDS HAVE RETURNED MORE MOIST AIR OUT WESTERN NEBRASKA AND NORTHEAST COLORADO INTO SOUTHEAST WYOMING. MEANWHILE THE FLOW ALOFT IS FROM THE SOUTHWEST PROVIDING A FAVORABLE WIND PROFILE OVER THE AREA FOR THE FORMATION OF SUPER CELL THUNDERSTORMS. THE COMBINATION OF DAY TIME HEATING AND A WEAK DISTURBANCE FORECASTED TO LIFT NORTHEAST ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING HAVE CAUSED SCATTERED THUNDERSTORMS TO DEVELOP OVER THE SOUTHEAST WYOMING MOUNTAINS THIS AFTERNOON. THESE STORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THEY LEAVE THE LARAMIE RANGE AND MOVE OVER A MORE MOIST AIR MASS OVER THE PLAINS INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SUPER CELLS AND MAY PRODUCE LARGE HAIL AND TORNADOES UNTIL 9 PM THIS EVENING. PEOPLE NEED TO BE ALERT TO STORMS MOVING INTO THEIR AREA. IF THREATENED SEEK SHELTER BEFORE RELAYING YOUR SEVERE WEATHER REPORT TO THE NEAREST LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. WCJIN-WYSE-WYNE PAL
Local storm report, Jun 26, 5:47 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SAT JUN 26 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PLocal storm report, Jun 26, 5:47 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SAT JUN 26 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PLocal storm report, Jun 26, 6:18 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT SAT JUN 26 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM LAGRANGE WY 2.50 INCH HAIL
06/26/99 GOSHEN SPOTTER RPT
DCCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 47 min |
| Jun 26, 7:05 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 40 min |
| Jun 26, 7:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 47 min |
| Jun 26, 8:31 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 49 min |
| Jun 27, 1:41 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 49 min |
| Jun 27, 2:08 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 32 min |
| Jun 27, 2:59 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 36 min |
| Jun 27, 3:14 PM MDT | Tornado Warning | CYS | Niobrara | 31 min |
| Jun 27, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 29 min |
| Jun 27, 3:37 PM MDT | Tornado Warning | CYS | Platte | 33 min |
| Jun 27, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 49 min |
| Jun 27, 4:34 PM MDT | Tornado Warning | CYS | Goshen | 21 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.